Hail, Wallace
- When
- August 31, 5:46 PM MST
- Where
- Wallace County, 11 mi SSE of Wallace
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.767, -101.500
3 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 31, 1:30 PM MST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT THU AUG 31 2006 .DISCUSSION... FORECAST CONCERNS INCLUDE PRECIPITATION CHANCES TONIGHT THROUGH FRIDAY NIGHT ALONG WITH TEMPERATURES. LATEST 19Z SURFACE MAP ANALYSIS SHOWED A COLD FRONT ACROSS SOUTHWEST NEBRASKA INTO NORTHEAST COLORADO MOVING SOUTHEAST. A TROUGH AHEAD OF THE FRONT EXTENDED NORTH TO SOUTH ACROSS EASTERN COLORADO. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED UPPER LOW MOVING SOUTHEAST THROUGH MONTANA WITH RIDGING EVIDENT OVER ARIZONA AND NEW MEXICO. A VORT MAX ALSO SEEN ON WATER VAPOR MOVING THROUGH CENTRAL COLORADO. SHORT TERM MODELS WERE IN GOOD AGREEMENT TODAY WITH DEVELOPING SCENARIO OF MOVING COLD FRONT THROUGH FORECAST AREA TONIGHT AND INTO FRIDAY WHILE UPPER LEVEL TROUGH MOVES INTO AREA ON FRIDAY. OVERALL WEATHER PATTERN HAS SLOWED A BIT DUE TO DOWNSTREAM SYSTEMS. HAVE GONE WITH A BLEND OF THE NAM AND GFS MODELS THROUGH THE SHORT TERM PERIODS. FOR TONIGHT LATEST RADAR OBSERVATIONS SHOW CONVECTION BEGINNING TO FORM OVER THE MOUNTAINS AND HIGHER TERRAIN TO OUR WEST AND NORTHWEST MOVING EAST. AS THE UPPER LEVEL VORT MAX MOVES THROUGH THE REGION TONIGHT ALONG WITH PROXIMITY OF COLD FRONT THUNDERSTORMS WILL BECOME MORE WIDESPREAD AND SHOULD DEVELOP INTO AN MCS AND MOVE SOUTHEASTWARD. WILL GO WITH LIKELY POPS FOR TONIGHT ALL ZONES WITH MENTION OF SOME SEVERE FOR THIS EVENING. WILL GO CLOSE TO GUIDANCE FOR OVERNIGHT LOW TEMPERATURES IN THE UPPER 50S TO LOWER 60S. FOR FRIDAY AND FRIDAY NIGHT UPPER TROUGH MOVES EASTWARD ACROSS THE REGION AS COLD FRONT MOVES TO OUR SOUTH. MODELS AGREE WITH GOOD COOL UPSLOPE FLOW IN PLACE AND AMPLE LIFT TO CONTINUE CHANCES FOR CONVECTION AT LEAST THROUGH FRIDAY NIGHT. DID NOT MAKE MUCH CHANGE TO GOING TEMPERATURES WITH HIGHS IN THE 70S AND LOWS IN THE 50S. FOR SATURDAY HAVE KEPT MENTION FOR SLIGHT CHANCE FOR SHOWERS FAR EASTERN ZONES WHILE REST OF FORECAST AREA SHOULD SEE LOTS OF CLOUDS BEFORE SOME CLEARING TAKES PLACE WEST TO EAST DURING THE AFTERNOON. WILL STILL MAINTAIN COOL HIGH TEMPERATURES IN THE 70S. FOR SUNDAY AND BEYOND HIGH PRESSURE BOTH SURFACE AND ALOFT BEGIN TO BUILD INTO THE REGION AND START A PERIOD OF DRY BUT CONTINUED COOL WEATHER. FAST NORTHWEST FLOW ALOFT TAKES HOLD BY MONDAY AND CONTINUES THROUGH THE MIDDLE OF NEXT WEEK. MADE VERY LITTLE CHANGES TO TEMPERATURES FOR THE EXTENDED FORECAST PERIOD WITH HIGHS MAINLY IN THE UPPER 70S AND LOWER 80S AND LOWS IN THE 50S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MDT THU AUG 31 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011615- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1148 AM CDT THU AUG 31 2006 /1048 AM MDT THU AUG 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TRI STATE AREA THIS AFTERNOON AND THROUGHOUT THE EVENING HOURS. STRONG THUNDERSTORMS WILL BEGIN TO FORM AFTER 2 PM MDT (3 PM CDT) ACROSS PORTIONS OF EASTERN COLORADO AND NORTHWEST KANSAS. THUNDERSTORMS WILL INCREASE IN COVERAGE IN THE EVENING AND WILL SPREAD ACROSS MUCH OF THE AREA. THE PRIMARY THREAT WITH ANY STORM THAT FORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS A SMALL THREAT FOR A TORNADO...PRIMARILY EARLY IN THE EVENING...BUT AS STORMS MERGE TOGETHER THIS THREAT WILL DIMINISH. SLOW STORM MOVEMENTS WILL ALSO CREATE AREAS OF HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT AS AN UPPER TROUGH MOVES EAST OF THE ROCKIES AND ACROSS THE HIGH PLAINS. THE MAIN THREAT WITH THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JRM
The Goodland radar (KGLD), 69 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
3 hail, 1 flash flood. Local standard time, as filed.
Hail fell for an estimated 45 minutes with maximum size of 2.0 inches.
Large, slow moving thunderstorm produced flash flooding on many rural roads in the NW quarter of Wichita county...generally north of highway 96 and west of highway 25. Measured rainfall amounts of 3-6 inches were common from spotters and the general public the next morning. Gravel was washed off Road G near Ladder Creek about 13 NW Leoti. Many reports of more than 6 inches of water across roads.
Owner reported about 90 percent of unharvested corn was destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533023, 5533024, 5533025, 5533026.